Jump to content
Search In
  • More options...
Find results that contain...
Find results in...
Jwarrior77

Have Corticosteroids and Glucocorticoids helped your Inflammation or MCAS?

Recommended Posts

Do they seem to help or make things worse? Did they help more short term or long term? I guess it depends on what conditions you are using them for but please let me know I'm curious to hear your experiences. 

Share this post


Link to post
Share on other sites

I find that I am very intolerant of any kind of steroids. Even at very low doses, I feel shaky and extremely agitated. The only thing that I have found tolerable is a very small dab of hydrocortisone cream, which I use on occasions when my BP is very low. I really had hoped that fludrocortisone would help with low BP but along with the other symptoms, it was giving me ocular migraines, so I can't take it.

I have heard that this (steroid intolerance) is not that unusual, but I don't know if that's due to genetics-? 

I hope you find something that works for you!

Share this post


Link to post
Share on other sites

@Jwarrior77 - I was advised not to take steroids at all since I have hyperadrenergic POTS and they would cause Hypertension for me. I do tolerate hydrocortisone cream without problems. 

Share this post


Link to post
Share on other sites

@Pistol Is your resting blood pressure low or on the higher side? Or perhaps the steroids would cause one of those dreaded adrenaline surges? I get the adrenaline surges sometimes but my baseline BP is usually pretty low.  Interesting that the cream doesn't affect you. Thanks.

Share this post


Link to post
Share on other sites
12 hours ago, Jwarrior77 said:

Is your resting blood pressure low or on the higher side? Or perhaps the steroids would cause one of those dreaded adrenaline surges?

@Jwarrior77 - I suffer from tachycardia and both high and low BP. According to my ( renowned ) autonomic specialist steroids would push my BP out of the ballpark high, so I and my PCP avoid them at all costs. I would be willing to try a low dose if absolutely necessary but have not had to, thankfully. 

Yes - if I would take steroids I would go into an adrenaline surge with Hypertension and all the fixings. This would be especially serious for me since I take autonomic seizures when in these flares. So - IMO - you are justified to be concerned about taking steroids, but as with all medications you have to weigh the risks vs the benefits. A low dose MIGHT not be enough to cause serious problems. 

best wishes!!!!!!!!!!!!!!!!!!

Share this post


Link to post
Share on other sites

The times I took steroids for my autoimmune disease my HR went through the roof. While I have hyper POTS with hypertension frequently now it wasn’t that bad when I tried the steroids. I now am on Plaquenil and SCIG for autoimmune diseases, including autoimmune autonomic neuropathy, and both have helped lots of things but BP is still rather wildly unstable. Cardiologist just says it’s dysautonomia and chronic hypertension is bad as opposed to my daily fluctuations but to monitor it. I definitely wouldn’t try the steroids with my present hypertension. 

Share this post


Link to post
Share on other sites

I've had to take steroids for over 30 years for my primary adrenal insufficiency (Addison's). Sometimes I have to take over the normal physiologic replacement dose because of flare ups of other autoimmune diseases I have. I have hyperPOTS. My POTS symptoms don't get worse with extra steroid. The extra steroid helps a lot of my problems but not the POTS. 

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


×
×
  • Create New...